MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ENTERRA; INTESTINAL STIMULATOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ENTERRA; INTESTINAL STIMULATOR
Model Number 37800
Medical Device Problem Codes Intermittent Continuity (1121); Energy Output Problem (1431); Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Insufficient Information (4580)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a friend/family member regarding a patient who was implanted with an implantable neurostimulator (ins) for gastric stimulation.It was reported that the patient was doing well for about 4 years.The patient was up to they thinks (b)(6) pounds.In (b)(6) 2020 it seemed to have stopped working, and they went to the doctor and they recalibrated it 3-4 times.They went back to the doctor a couple more times to the surgeon.  they then went to a new doctor and that doctor calibrated it once.The patient has been able to see a flutter in her stomach since they got the implant.If she puts a quarter on their stomach their can see it move or flutter every four minutes since the return of symptoms, and then the fluttering stopped and just happened once and a while.Prior the patient could see their stomach move more frequently.The second doctor saw the flutter or moving of their stomach and said it was not supposed to be able to feel the stimulation or see their stomach moving that something was wrong.Caller wanted to know if that was true because they are getting conflicting answers.Patient has lost (b)(6) pounds in the last six months and was down to (b)(6) pounds and has vomiting.No  x-ray had been performed.They never mentioned anything about how to read the battery level so they don't know.It was  explained that if the battery was low or dead they could have return of symptoms.They had not had any falls or accidents but was not  aware of but  will ask the patient.The issue was not resolved through troubleshooting.Representative stated that most patient's don't feel the stimulation but they can report they feel the stimulation and typically don't see stomach movement but due to the nature of stimulating a nerve and the stomach it is not to say it can't happen.Recommendations to determine the issue could be x-ray, run impedances, and check battery level of stimulator.

Brand Name
ENTERRA
Common Device Name
INTESTINAL STIMULATOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key12510079
Report Number3004209178-2021-14199
Device Sequence Number5159423
Product Code LNQ
UDI-Device Identifier00643169360686
UDI-Public00643169360686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H990014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2016
Device Model Number37800
Device Catalogue Number37800
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR